Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 231, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 4, 2009, 5:58 AM CDT for Andrew County, Holt County, Missouri; Doniphan County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 5:58 AM CDT (10:58 UTC)
- Expired
- Aug 4, 2009, 6:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Doniphan County, KS, Andrew County, MO, Holt County, MO
The radar
The Topeka radar (KTWX), 143 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:08 AM CDT | TSTM WND DMG | Mound City, MO | LARGE TREE DOWN IN TOWN. 2-3 FOOT DIAMTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 1:10 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3119 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 041058
SVREAX
KSC043-MOC003-087-041145-
/O.NEW.KEAX.SV.W.0231.090804T1058Z-090804T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DONIPHAN COUNTY IN NORTHEAST KANSAS...
WESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
SOUTHERN HOLT COUNTY IN NORTHWEST MISSOURI...
* UNTIL 645 AM CDT
* AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CRAIG TO MOUND CITY TO WHITE CLOUD TO ROBINSON...AND MOVING
SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUND CITY AROUND 605 AM CDT.
OREGON...FOREST CITY AND HIGHLAND AROUND 610 AM CDT.
FILLMORE AND TROY AROUND 630 AM CDT.
AMAZONIA AND WATHENA AROUND 640 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE IOWA
POINT...SEVERANCE...FANNING AND BENDENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 4018 9543 4014 9507 4013 9506 4013 9493
3999 9483 3981 9489 3966 9503 3979 9532
3993 9534 3999 9533 4000 9531 4005 9541
4008 9541 4010 9539 4013 9542
TIME...MOT...LOC 1058Z 295DEG 30KT 4024 9532 4014 9529
4004 9528 3996 9532 3987 9540
$$
DUX3 follow-up statements
000
WWUS53 KEAX 041119
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 AM CDT TUE AUG 4 2009
KSC043-MOC003-087-041145-
/O.CON.KEAX.SV.W.0231.000000T0000Z-090804T1145Z/
DONIPHAN KS-ANDREW MO-HOLT MO-
619 AM CDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOLT...WESTERN ANDREW AND DONIPHAN COUNTIES UNTIL 645 AM CDT...
AT 618 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAITLAND TO FILLMORE TO 7 MILES SOUTHWEST OF FILLMORE
TO TROY...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FILLMORE AROUND 625 AM CDT.
AMAZONIA AROUND 630 AM CDT.
WATHENA AROUND 635 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3993 9532 4013 9517 4014 9507 4013 9506
4013 9493 3999 9483 3981 9489 3966 9503
3979 9532
TIME...MOT...LOC 1119Z 295DEG 29KT 4013 9505 4003 9503
3993 9502 3985 9506 3976 9514
$$
DUX000
WWUS53 KEAX 041136
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 AM CDT TUE AUG 4 2009
MOC003-087-041146-
/O.CAN.KEAX.SV.W.0231.000000T0000Z-090804T1145Z/
ANDREW MO-HOLT MO-
636 AM CDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT AND WESTERN
ANDREW COUNTIES IS CANCELLED...
AT 635 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3988 9512 3987 9510 3986 9506 3987 9504
3986 9494 3984 9493 3982 9489 3981 9489
3966 9503 3974 9521
TIME...MOT...LOC 1136Z 281DEG 34KT 3981 9482 3973 9486
3964 9494
$$
KSC043-041145-
/O.CON.KEAX.SV.W.0231.000000T0000Z-090804T1145Z/
DONIPHAN KS-
636 AM CDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DONIPHAN COUNTY UNTIL 645 AM CDT...
AT 635 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COUNTRY CLUB VILLA TO ELWOOD TO 6 MILES NORTHEAST OF
RUSHVILLE...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN DONIPHAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3988 9512 3987 9510 3986 9506 3987 9504
3986 9494 3984 9493 3982 9489 3981 9489
3966 9503 3974 9521
TIME...MOT...LOC 1136Z 281DEG 34KT 3981 9482 3973 9486
3964 9494
$$
DUX000
WWUS53 KEAX 041142
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 AM CDT TUE AUG 4 2009
KSC043-041151-
/O.EXP.KEAX.SV.W.0231.000000T0000Z-090804T1145Z/
DONIPHAN KS-
642 AM CDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DONIPHAN COUNTY WILL
EXPIRE AT 645 AM CDT...
AT 641 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND HAVE SHOWN WEAKENING TRENDS. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS UP TO 30 OR 40
MPH MAY STILL BE POSSIBLE IN PORTIONS OF DONIPHAN COUNTY THROUGH 7
AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3988 9512 3987 9510 3986 9506 3987 9504
3986 9494 3984 9493 3982 9489 3981 9489
3966 9503 3974 9521
TIME...MOT...LOC 1141Z 281DEG 34KT 3980 9476 3972 9480
3963 9488
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:45 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 4, 3:45 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CDT TUE AUG 4 2009 .DISCUSSION... BUSY MORNING WITH THE STORMS SO WILL KEEP THIS DISCUSSION ON THE SHORT SIDE. CURRENT CONVECTION IN NORTHWEST MISSOURI AND NORTHEAST KANSAS COURTESY OF ISENTROPIC LIFT SHOWING UP BEST AROUND THE 316K LEVEL ON THE NAM. STORMS IN NEBRASKA ASSOCIATED WITH A SHORT WAVE MOVING DOWN IN THE NORTHWEST FLOW. EXPECTING SOME FORM OF A MERGER BETWEEN THESE TWO COMPLEXES TOWARD 12Z WITH THE SHORT WAVE THEN CONTINUING TO MOVE THE CONVECTION TO THE EAST SOUTHEAST THIS MORNING. HOPING THAT IN THE WAKE OF THIS CONVECTION WE WILL SEE SOME STABILIZATION THIS AFTERNOON...SO WILL DOWNPLAY AFTERNOON POPS AND TARGET THEM FOR AREAS WHERE MODELS ARE INDICATING THE CAPPING WILL BE THE WEAKEST. SURFACE FRONT SHOULD PRESS SOUTH AFTER THE MORNING CONVECTION MOVES THROUGH WITH A WEAK SURFACE WAVE ALSO EXPECTED ON THIS FRONT. THUS TEMPERATURES TODAY WILL BE A BIT TRICKY...BUT WILL TREND TOWARD THE SLIGHTLY COOLER NAM. THEN FOR TONIGHT...WITH SURFACE BOUNDARY LIKELY TO BE JUST SOUTH OF THE FORECAST AREA...MODELS ARE SHOWING THE BETTER ISENTROPIC LIFT TO BE AIMED MORE INTO THE SOUTHERN PART OF THE FORECAST AREA. WILL KEEP SOME CHANCE POPS FOR OVERNIGHT TO COVER THIS POSSIBILITY...BUT ALSO KEEP SLIGHT CHANCE POPS GOING MUCH FURTHER NORTH DUE TO THE UNCERTAINTY IN THIS FORECAST DUE TO THE POTENTIAL A WAVE IN THE NORTHWEST FLOW APPROACHING FROM NEBRASKA TOWARD 12Z. WITH THE POTENTIAL OF THIS SHORT WAVE MOVING ACROSS THE FORECAST AREA WEDNESDAY MORNING...WILL RAISE POPS INTO THE CHANCE CATEGORY DURING THE DAYTIME. WEDNESDAY NIGHT COULD BE ANOTHER REPEAT OF STORMS WITH THE AREA ON THE PERIPHERY OF THE UPPER RIDGE THAT WILL BE MOVING INTO THE TEXAS PANHANDLE. WEAK RIDGE RUNNING WAVES WILL KEEP THE POTENTIAL OF STORMS IN THE FORECAST AREA UNTIL THIS RIDGE BUILD STRONGER GOING INTO FRIDAY. WITH THIS STRENGTHENING UPPER RIDGE...THE HEAT WILL RETURN AS WELL. LONGER TERM PART OF THE CURRENT FORECAST HAS THIS WELL DEPICTED SO NO MAJOR CHANGES MADE AFTER THURSDAY. PC && .AVIATION... /1148 PM CDT MON AUG 3 2009/ FOR THE 06Z TAFS...A WEAK FRONT LOCATED NR KSTJ WL SAG SLOWLY SOUTH THROUGH THE TERMINALS DURING THE MORNING HOURS. ALONG AND NORTH OF THE BOUNDARY...A FEW THUNDERSTORMS MAY DEVELOP TONIGHT DUE TO ISENTROPIC LIFT. AREAL COVERAGE IS EXPECTED TO BE LIMITED. THEREFORE WILL ONLY MENTION VCTS. ANOTHER CONCERN IS THE LARGE AREA OF CONVECTION IN NRN NEB. IT IS UNCLEAR WHETHER THE AREA OF STORMS WILL SURVIVE BEFORE MAKING IT INTO THE TERMINALS AFT DAYBREAK. OTHERWISE...THE FRONT WILL LIKELY NOT TRIGGER ANY THUNDERSTORMS IN THE AFTN DUE TO THE INCREASING CAP. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Aug 3, 12:58 PM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT MON AUG 3 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS HAVE RETURNED TO THE LOWER MISSOURI RIVER VALLEY THIS AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOWER TO MIDDLE 90S ACROSS EASTERN KANSAS AND WESTERN MISSOURI. HEAT INDEX READINGS WILL CLIMB TO NEAR 103 DEGREES BY MID AFTERNOON. THERE WILL BE A CHANCE FOR AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON AS SEVERAL OUTFLOW BOUNDARIES REMAIN IN PLACE AFTER MORNING THUNDERSTORMS. HOWEVER...AN INCREASING WARM LAYER OF AIR ALOFT MAY BE STRONG ENOUGH TO SUPPRESS MOST ACTIVITY. SHOULD THUNDERSTORMS DEVELOP...A HIGH DEGREE OF INSTABILITY WILL ALLOW STORMS TO QUICKLY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE IOWA BORDER...BUT THE THREAT REMAINS VERY LOW. THE MORE LIKELY TIME FRAME FOR SEVERE STORMS WILL LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. BY THIS EVENING...A WEAK COLD FRONT WILL BE NEARING THE IOWA MISSOURI BORDER. WITH THE SUPPORT OF A WEAK UPPER LEVEL DISTURBANCE...STORMS ARE EXPECTED TO DEVELOP IN NORTH CENTRAL AND NORTHEAST MISSOURI ALONG THE EDGE OF THE WARM LAYER ALOFT. THESE STORMS MAY BUILD BACK WESTWARD ALONG THE SURFACE FRONT TOWARDS NORTHWESTERN MISSOURI BY MIDNIGHT. THE LEAST LIKELY AREA TO SEE STORMS OVERNIGHT WILL BE IN WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS TO THE SOUTH OF KANSAS CITY. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL MAY ALSO OCCUR...AND IF STORMS REPEATEDLY DEVELOP OVER A REGION...THIS MAY LEAD TO FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CONDITIONAL THREAT FOR THUNDERSTORMS ON TUESDAY...WITH ACTIVITY HIGHLY DEPENDENT ON MONDAY NIGHTS THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE LIKELY TO BE ONGOING OVER THE EASTERN PORTIONS OF THE OUTLOOK AREA TUESDAY MORNING...WITH A FEW STRONG TO SEVERE STORMS STILL POSSIBLE. THE AFOREMENTIONED COLD FRONT WILL SETTLE SOUTHWARD TO NEAR INTERSTATE 70 BY MID AFTERNOON...WITH SUFFICIENT INSTABILITY DEVELOPING TO MAKE THUNDERSTORM REDEVELOPMENT POSSIBLE. SEVERE WEATHER MAY BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS TUESDAY AFTERNOON. MORE UNCERTAINTY FOR THUNDERSTORM ACTIVITY EXISTS ON WEDNESDAY AND THURSDAY...WITH A POTENTIAL FOR SCATTERED THUNDERSTORMS BOTH DAYS. AT THIS TIME...IT IS UNCERTAIN WHETHER SEVERE WEATHER WILL BE POSSIBLE. WARMER TEMPERATURES WILL RETURN FOR FRIDAY AND LINGER THROUGH THE WEEKEND. HIGH TEMPERATURES MAY SOAR WELL INTO THE 90S ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A LINE FROM ST. JOSEPH TO SEDALIA LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS. SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 70 ON TUESDAY. DUX
In the hours before
Special weather statement, Aug 4, 5:02 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT TUE AUG 4 2009
MOZ024-025-031>033-039-040-046-041045-
CARROLL-CHARITON-COOPER-HOWARD-LINN-MACON-RANDOLPH-SALINE-
502 AM CDT TUE AUG 4 2009
...SIGNIFICANT WEATHER ALERT FOR CHARITON...EASTERN LINN...HOWARD...
MACON...NORTHWESTERN COOPER...RANDOLPH...SALINE AND SOUTHEASTERN
CARROLL COUNTIES UNTIL 545 AM CDT...
AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF
BROWNING TO 11 MILES NORTH OF BUCKLIN TO BUCKLIN TO MARCELINE TO 9
MILES SOUTH OF MARCELINE TO BRUNSWICK TO BOSWORTH TO NORBORNE...
MOVING SOUTHEAST AT 40 MPH.
WINDS BETWEEN 40 AND 50 MPH...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
KEYTESVILLE AROUND 515 AM CDT.
CALLAO...SALISBURY AND MALTA BEND AROUND 520 AM CDT.
BEVIER AND SLATER AROUND 525 AM CDT.
ATLANTA...HUNTSVILLE...MARSHALL AND GLASGOW AROUND 530 AM CDT.
MACON AND CAIRO AROUND 535 AM CDT.
THE TOWNS OF NEW BOSTON...TRIPLETT...MENDON...DE WITT...WIEN...
ETHEL...NEW CAMBRIA...WAKENDA...MIAMI AND DALTON ARE ALSO IN THE PATH
OF THESE STORMS.
LAT...LON 3925 9231 3925 9243 3916 9248 3914 9259
3907 9275 3893 9314 3893 9320 3919 9349
3928 9349 3923 9350 3922 9352 3929 9361
3950 9339 3955 9324 3966 9307 3983 9296
4004 9292 4004 9279 3987 9229
DUXSpecial weather statement, Aug 4, 5:10 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT TUE AUG 4 2009
MOZ001-011-041045-
ATCHISON-HOLT-
510 AM CDT TUE AUG 4 2009
...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 545 AM CDT...
AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF NEBRASKA CITY TO 10 MILES WEST OF NEBRASKA CITY TO 10 MILES
SOUTHWEST OF NEBRASKA CITY TO 11 MILES NORTHWEST OF AUBURN TO 12
MILES WEST OF AUBURN TO 20 MILES SOUTHWEST OF AUBURN...MOVING EAST AT
55 MPH.
WINDS BETWEEN 40 AND 50 MPH...PENNY SIZE HAIL...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ROCKPORT AROUND 540 AM CDT.
TARKIO AND FAIRFAX AROUND 545 AM CDT.
THE TOWNS OF WATSON...PHELPS CITY...WESTBORO AND CORNING ARE ALSO IN
THE PATH OF THESE STORMS.
LAT...LON 4058 9522 4048 9522 4047 9518 4034 9520
4020 9531 4020 9547 4023 9548 4030 9558
4031 9565 4035 9562 4048 9570 4056 9567
4053 9568 4052 9569 4053 9575 4054 9577
4059 9577
DUXLocal storm report, Aug 4, 5:15 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 AM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG TRENTON 40.08N 93.60W
08/04/2009 GRUNDY MO TRAINED SPOTTER
8-12 INCH DIAMETER TREE LIMB BLOWN DOWN AT 9TH AND
HARRIS.
&&
MELLSpecial weather statement, Aug 4, 5:33 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT TUE AUG 4 2009
MOZ007-008-016-041115-
PUTNAM-SCHUYLER-SULLIVAN-
533 AM CDT TUE AUG 4 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN PUTNAM...NORTHEASTERN
SULLIVAN AND SCHUYLER COUNTIES UNTIL 615 AM CDT...
AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...MOVING EAST AT 30 MPH.
SMALL HAIL...WINDS BETWEEN 40 AND 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LAT...LON 4035 9237 4034 9258 4034 9286 4032 9287
4030 9312 4055 9313 4060 9272 4060 9236
DUXLocal storm report, Aug 4, 5:47 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM TSTM WND DMG GILMAN CITY 40.14N 93.87W
08/04/2009 HARRISON MO BROADCAST MEDIA
PART OF A METAL ROOF TORN OFF. TWO INCH DIAMETER FLAG
POLE BENT IN HALF. RELAYED BY LOCAL MEDIA. TIME
ESTIAMTED.
&&
21Local storm report, Aug 4, 5:50 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM TSTM WND DMG GILMAN CITY 40.14N 93.87W
08/04/2009 HARRISON MO BROADCAST MEDIA
PART OF A METAL ROOF TORN OFF. TWO INCH DIAMETER FLAG
POLE BENT IN HALF. RELAYED BY LOCAL MEDIA. TIME
ESTIMATED.
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:22 AM CDT | Special Weather Statement | EAX | Nodaway | 23 min |
| Aug 4, 1:44 AM CDT | Special Weather Statement | EAX | Nodaway | 31 min |
| Aug 4, 1:52 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 23 min |
| Aug 4, 2:10 AM CDT | Areal Flood Advisory | EAX | Atchison, Nodaway, Worth | 4 hr |
| Aug 4, 2:15 AM CDT | Special Weather Statement | EAX | Nodaway | 30 min |
| Aug 4, 2:46 AM CDT | Special Weather Statement | EAX | Gentry, Nodaway, Worth | 29 min |
| Aug 4, 3:03 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 27 min |
| Aug 4, 3:16 AM CDT | Special Weather Statement | EAX | Andrew, Holt | 29 min |
| Aug 4, 3:17 AM CDT | Special Weather Statement | EAX | Atchison | 28 min |
| Aug 4, 3:21 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison | 24 min |
| Aug 4, 3:55 AM CDT | Special Weather Statement | EAX | Caldwell, Daviess, DeKalb, Grundy, Mercer | 35 min |
| Aug 4, 4:10 AM CDT | Flash Flood Warning | EAX | Atchison, Nodaway | 5 hr |
| Aug 4, 4:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Daviess, Grundy, Linn, Livingston, Mercer and 1 more | 33 min |
| Aug 4, 4:37 AM CDT | Special Weather Statement | EAX | Mercer | 38 min |
| Aug 4, 4:55 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Holt, Nodaway | 4 hr |
| Aug 4, 5:02 AM CDT | Special Weather Statement | EAX | Chariton, Howard, Macon, Randolph, Saline | 43 min |
| Aug 4, 5:10 AM CDT | Special Weather Statement | EAX | Atchison | 35 min |
| Aug 4, 5:28 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 47 min |
| Aug 4, 5:33 AM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 42 min |
| Aug 4, 6:25 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 35 min |
| Aug 4, 6:44 AM CDT | Special Weather Statement | EAX | Platte | 31 min |
| Aug 4, 6:51 AM CDT | Special Weather Statement | EAX | Jackson | 24 min |
| Aug 4, 7:10 AM CDT | Special Weather Statement | EAX | Cass | 50 min |
| Aug 4, 7:22 AM CDT | Special Weather Statement | EAX | Johnson | 38 min |
| Aug 4, 7:30 AM CDT | Special Weather Statement | EAX | Bates, Henry | 30 min |
| Aug 4, 7:40 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 50 min |
| Aug 4, 8:02 AM CDT | Special Weather Statement | EAX | Pettis | 43 min |
| Aug 4, 6:14 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 31 min |
| Aug 4, 6:34 AM CDT | Special Weather Statement | EAX | Leavenworth | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.